MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B411
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Necrosis (1971)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: subclinical hematoma 9/29 1.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.A.Age: 55 b.Gender: female c.Weight: d.Bmi: 2.The diagnosis and indication for the index surgical procedure? a.Excessive panniculus, intertriginous candidiasis 3.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? a.Open 4.On what tissue/layer was the suture used? a.Fascia, fat, skin 5.What was the tissue condition (normal, thin, calcified, fragile, diseased)? a.Normal 6.Was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? a.Yes 7.Were two reverse stitches performed across the incision prior to closure? a.Yes 8.When did the skin necrosis occur? number of days post-op? a.Yes 10 days 9.Why does the surgeon believe the stratafix symmetric caused or contributed to the post-op skin necrosis? a.Surgeon does not know if stratafix played a role 10.Did the wound dehis? if yes, what layer dehisced? a.Skin died post op day 10 came to er, wound debridement 11.Please describe any medical/surgical intervention required for this suture event including dates and results.A.Went home post op day 1, removed drain, skin died following week 12.Please describe the appearance of the suture during the second procedure.A.Began breaking down 13.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? a.No 14.Other relevant patient history/concomitant medications? a.Bypass, diabetes, gerd, obese, anemia 15.What is the physician¿s opinion as to the etiology of or contributing factors to this event? a.No 16.What is the patient's current status? a.Patient has recovered 17.Lot number? a.18.Are there any photos available? a.No.
 
Event or Problem Description
It was reported that a patient underwent a panniculectomy procedure on (b)(6) 2026 due to excessive panniculus and intertrigo candidiasis and barbed suture was used on the fat and skin.Post-op, the patient experienced a subclinical hematoma.The patient went home post op day 1, removed drain, skin died following week.The skin died, on post op day 10 the patient came to er and underwent wound debridement.The suture began breaking down during the second procedure.The patient has recovered.Additional information was requested.

Brand Name
SFXSPI PDS+ UNI VIO 18IN 2-0 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24400378
Report Number2210968-2026-01828
Device Sequence Number18618263
Product Code NEW
UDI-Device Identifier10705031236141
UDI-Public10705031236141
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1B411
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale